Please use this identifier to cite or link to this item:
|Title:||Guillain-Barré syndrome in association with antitumour necrosis factor therapy: a case of mistaken identity|
|Authors:||Patwala, Kurvi;Crump, Nicholas;De Cruz, Peter|
|Citation:||BMJ Case Reports 2017; online first: 5 July|
|Abstract:||Guillain-Barré syndrome (GBS) is an immune-mediated disease characterised by evolving ascending limb weakness, sensory loss and areflexia. Two-thirds of GBS cases are associated with preceding infection. However, GBS has also been described in association with antitumour necrosis factor (TNF) therapies including infliximab and adalimumab for chronic inflammatory disorders such as rheumatoid arthritis, ankylosing spondylitis and inflammatory bowel disease. We present the case of a patient who developed GBS while undergoing treatment with adalimumab in combination with azathioprine for severe fistulising Crohn's disease, and review the literature on neurological adverse events that occur in association with anti-TNF therapy. We also propose an approach to the optimal management of patients who develop debilitating neurological sequelae in the setting of anti-TNF therapy.|
|Subjects:||Contraindications and precautions|
Inflammatory bowel disease
Neurology (drugs and medicines)
Peripheral nerve disease
|Type of Clinical Study or Trial:||Case Series and Case Reports|
|Appears in Collections:||Journal articles|
Files in This Item:
There are no files associated with this item.
Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.